Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 21, NWS Corpus Christi, TX

March 11, 2011

NWS Corpus Christi, TX issued this small craft advisory at Mar 11, 2011, 2:42 PM CST. It took effect at Mar 11, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 2:42 PM CST (20:42 UTC)
In effect from
Mar 11, 2011, 9:00 PM CST
Expired
Mar 12, 2011, 9:00 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WHUS74 KCRP 112042
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
242 PM CST FRI MAR 11 2011

...STRONG ONSHORE WINDS ARE EXPECTED TO DEVELOP OVER THE OFFSHORE
WATERS TONIGHT THROUGH EARLY SATURDAY MORNING...

.STRONG SOUTHEAST WINDS WILL DEVELOP OVER THE OFFSHORE WATERS FROM
TONIGHT THROUGH EARLY SATURDAY MORNING AS A LOW LEVEL JET
STRENGTHENS IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER
THE SOUTHERN PLAINS. WINDS WILL GRADUALLY DECREASE BY MID-MORNING
AS THE LOW LEVEL PRESSURE GRADIENT WEAKENS.

GMZ270-275-120445-
/O.NEW.KCRP.SC.Y.0021.110312T0300Z-110312T1200Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
242 PM CST FRI MAR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SATURDAY. 

*WINDS AND WAVES: SOUTHEAST WINDS 20 TO 25 KNOTS WILL DEVELOP OVER
 THE OFFSHORE ZONES FROM TONIGHT THROUGH EARLY MORNING SATURDAY.
 SEAS WILL BE INCREASE TO 6 FEET AS THE WINDS INCREASE. WINDS
 SHOULD DECREASE TO BELOW 20 KNOTS BY MID-MORNING SATURDAY WITH
 THE WAVES REMAINING BETWEEN 5 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ZF
2 follow-up statements
548 
WHUS74 KCRP 120358 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
958 PM CST FRI MAR 11 2011

.ONSHORE FLOW WILL STRENGTHEN TONIGHT OVER THE OFFSHORE WATERS AS
A LOW LEVEL JET STRENGTHENS IN RESPONSE TO A DEVELOPING LOW
PRESSURE SYSTEM OVER THE SOUTHERN PLAINS. WINDS WILL GRADUALLY
DECREASE BY MID-MORNING AS THE LOW LEVEL PRESSURE GRADIENT
WEAKENS.

GMZ270-275-121200-
/O.CON.KCRP.SC.Y.0021.000000T0000Z-110312T1200Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
958 PM CST FRI MAR 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY
FOR THE OFFSHORE WATERS BAFFIN BAY TO MATAGORDA SHIP CHANNEL FROM
20 TO 60 NM OFFSHORE.

*WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED
 OVER THE OFFSHORE WATERS THROUGH EARLY MORNING SATURDAY. SEAS
 WILL BE INCREASE TO 6 FEET AS THE WINDS INCREASE. WINDS SHOULD
 DECREASE TO BELOW 20 KNOTS BY MID-MORNING SATURDAY WITH THE
 WAVES REMAINING BETWEEN 5 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GW/ZF
810 
WHUS74 KCRP 121032
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CST SAT MAR 12 2011

.A MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THIS MORNING OVER
THE OFFSHORE WATERS AS A STRONG LOW LEVEL JET REMAINS OVER THE REGION.
WINDS WILL GRADUALLY DECREASE BY MID-MORNING AS THE PRESSURE GRADIENT
WEAKENS.


GMZ270-275-121500-
/O.EXT.KCRP.SC.Y.0021.000000T0000Z-110312T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
432 AM CST SAT MAR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

*WINDS AND WAVES: SOUTH WINDS AROUND 20 KNOTS WILL CONTINUE OVER
 THE OFFSHORE WATERS THROUGH THE EARLY MORNING HOURS. SEAS WILL
 RANGE FROM 6 TO 7 FEET. WINDS ARE EXPECTED TO DECREASE TO BELOW
 20 KNOTS BY MID-MORNING WITH THE WAVES REMAINING BETWEEN 5 AND 6
 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TMT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 11:34 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 11, 11:34 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CST FRI MAR 11 2011

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR 18Z TAF SUMMARY

&&

.AVIATION...VFR CONDITIONS THROUGH THE AFTERNOON AND EVENING.
EXPECT GUSTY SE WINDS DURING THE AFTERNOON AS LOW PRESSURE
STRENGTHENS ACROSS THE SOUTHERN PLAINS.  INCREASING MOISTURE
ADVECTION WILL RESULT IN MVFR CIGS AFTER 08Z FOR THE COASTAL
SITES. EXPECT A DECREASE IN WIND SPEEDS OVERNIGHT AT ALL SITES.
SKIES WILL BECOME SCT AFTER 15Z ON SATURDAY WITH DAYTIME MIXING.

&&

.PREV DISCUSSION... /ISSUED 1033 AM CST FRI MAR 11 2011/

DISCUSSION...FORECAST FOR THE REST OF TODAY LOOKS ON TRACK.
HOWEVER...INCREASED THE WINDS A FEW KNOTS AS THE WINDS ARE ALREADY
PICKING UP MID-MORNING WITH THE STRENGTHENING ONSHORE FLOW. RH
VALUES WILL DROP BELOW 20% OVER THE WEST RIO GRANDE PLAINS THIS
AFTERNOON AND BELOW 40% ALONG THE COASTAL PLAINS WITH DAYTIME
HEATING...THEREFORE WILL RETAIN THE RFW.

PREV DISCUSSION... /ISSUED 529 AM CST FRI MAR 11 2011/

DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.

AVIATION...THE SURFACE HIGH PRESSURE RIDGE OVER THE COASTAL
PLAINS WILL MOVE EAST BY THIS AFTERNOON. WITH LOW PRESSURE
STRENGTHENING IN WEST TEXAS...EXPECT GUSTY SOUTH TO SOUTHEAST
WINDS THIS AFTERNOON UNDER GENERALLY CLEAR SKIES/VFR CONDITIONS.
THE LOW LEVEL FLOW WILL INCREASE TONIGHT WITH MVFR CEILINGS
FROM 1200-1500 FEET DEVELOPING OVER THE COASTAL PLAINS INTO
THE VICTORIA CROSSROADS AFTER 08Z SATURDAY AND CONTINUING
THROUGH 12Z SATURDAY.

PREV DISCUSSION... /ISSUED 443 AM CST FRI MAR 11 2011/

SHORT TERM (TODAY THROUGH SATURDAY)...THE SURFACE HIGH PRESSURE
RIDGE ALONG THE COAST WILL QUICKLY MOVE EAST THIS MORNING AND A
TROUGH OF LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS OF
WEST TEXAS THIS AFTERNOON. A DRY AIRMASS IN PLACE WILL HOLD OVER
THE REGION TODAY WITH BOUNDARY LAYER MOISTURE INCREASING MODESTLY
LATER TONIGHT INTO SATURDAY. THE PRESSURE GRADIENT AND THERMAL
GRADIENT WILL BE SUFFICIENT FOR BREEZY CONDITIONS OVER THE SOUTHERN
COASTAL BEND WEST INTO THE LAREDO AREA THIS AFTERNOON. LOW LEVEL
JET WILL INCREASE TO 30-35 KNOTS TONIGHT OVER THE COASTAL PLAINS
WITH CLOUD COVER EXPECTED TO INCREASE FOR A PERIOD SATURDAY MORNING
OVER THE VICTORIA CROSSROADS. THE WINDS WILL BE SIMILAR ON
SATURDAY BUT MOISTURE IS EXPECTED TO BE HIGHER WITH SUSTAINED
ONSHORE FLOW. WENT NEAR OR SLIGHTLY ABOVE GUIDANCE FOR MAXIMUM
TEMPERATURES BOTH DAYS.

MARINE...AS THE PRESSURE AND THERMAL GRADIENT INCREASE OVER
THE SOUTHERN COASTAL BEND...EXPECT WINDS TO INCREASE TO SCEC
LEVELS FOR THE SOUTHERN BAYS THIS AFTERNOON. THE LOW LEVEL FLOW
WILL INCREASE TO 30-35 KNOTS OVER THE COASTAL WATERS TONIGHT.
EXPECT MARGINAL SCA CONDITIONS OVER THE OFFSHORE WATERS TONIGHT
INTO EARLY SATURDAY MORNING WITH SCEC CONDTIONS OVER THE NEARSHORE
WATERS.

FIRE WEATHER...VERY DRY AIRMASS WILL REMAIN IN PLACE OVER SOUTH
TEXAS TODAY AS THE SURFACE HIGH PRESSURE RIDGE MOVES EAST. RH VALUES
WILL FALL TO AROUND 12 PERCENT WESTERN BRUSH COUNTRY TO 30-35 PERCENT
OVER THE COASTAL PLAINS THIS AFTERNOON. AS LOW PRESSURE STRENGTHENS
IN WEST TEXAS...WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS MOST OF
THE REGION EXCEPT THE MID-COAST REGION. WIND SPEEDS ARE NOT EXPECTED
TO REACH SUSTAINED 25 MPH...BUT WILL LIKELY SEE FREQUENT GUSTS ABOVE
25 MPH. WITH DRY FUELS IN THE AREA...ISSUED RED FLAG WARNING FOR THIS
AFTERNOON FOR ALL BUT ARANSAS AND CALHOUN COUNTIES.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...THE EXTENDED PERIOD
WILL START WITH WESTERLY ZONAL FLOW ALOFT WITH SOUTHEAST MOIST FLOW
AT THE SURFACE. A WEAK SHORTWAVE WILL MOVE ACROSS SOUTH TEXAS SUNDAY
NIGHT AND THIS MAY PRODUCE A FEW SHOWERS.

AFTER SUNDAY NIGHT...MODELS ARE STILL HAVING ISSUES WITH A SHORTWAVE
DIGGING ACROSS THE SOUTHERN PLAINS AND THIS HAS AN AFFECT ON A WEAK
FRONT ON MONDAY. THE GFS WASHES OUT THE FRONT NORTH OF THE
REGION...THE ECMWF STALLS THE FRONT OVER THE AREA AND THE GEM PUSHES
IT THROUGH. THE ECMWF IS THE WETTEST WITH THE FRONT WHILE THE GEM
PUSHES THE FRONT THROUGH PRETTY MUCH DRY. THE GFS KEEPS THE AREA
PRETTY CAPPED WITH INSTABILITY ALOFT WHILE THE ECMWF BREAKS THE CAP
AS THE FRONT COMES IN. WITH THE SIGNIFICANT UNCERTAINTY...WILL LEAVE
THE SLIGHT CHANCE POPS WITH MENTION OF THUNDERSTORMS FOR MONDAY.

FLOW WILL QUICKLY RETURN OR REMAIN SOUTHEAST ON TUESDAY AND CONTINUE
THROUGH THE END OF THE WEEK. A WEAK FRONT MAY APPROACH THE AREA ON
FRIDAY...BUT MODELS ARE NOT IN AGREEMENT AGAIN. TEMPERATURES WILL
SLOWLY WARM THROUGH THE PERIOD WITH 70S AND 80S THROUGH MID
WEEK...AND THEN THE LOWS 80S TO LOW 90S FOR THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  58  77  64  79  /   0   0  10  10  10
VICTORIA          75  54  75  61  75  /   0   0  10  10  10
LAREDO            86  58  89  68  91  /   0   0  10  10  10
ALICE             80  54  83  62  83  /   0   0  10  10  10
ROCKPORT          72  60  74  65  76  /   0   0  10  10  10
COTULLA           84  52  85  62  86  /   0   0  10  10  10
KINGSVILLE        78  56  81  64  84  /   0   0  10  10  10
NAVY CORPUS       70  61  70  65  76  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

ZF/78...SHORT TERM
Hazardous weather outlook, Mar 11, 4:56 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CST FRI MAR 11 2011

TXZ229>234-239>247-120000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
456 AM CST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AIR AND BREEZY SOUTH TO SOUTHEAST WINDS WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS OVER THE REGION THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK COLD FRONT WILL STALL NORTH OR NEAR SOUTH TEXAS ON MONDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AHEAD OF THE FRONT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-120000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
456 AM CST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL INCREASE TO AROUND 20 KNOTS OVER THE OFFSHORE
WATERS THIS EVENING WITH A SMALL CRAFT ADVISORY POSSIBLE FOR THE
OVERNIGHT HOURS. SEAS WILL INCREASE TO 4 TO 6 FEET TONIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED SATURDAY MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/AK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:10 AM CSTRed Flag WarningCRPBee, Duval, Goliad, Jim Wells, Kleberg, La Salle and 7 more14 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.